Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Severe itching and burning sensation on skin with throat irritation. What could be wrong?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
im experiencing severe itching and burning of my skin. Also my throat coughing. It felt like crawling on my burning skin. This going now for two weeks.
Posted Mon, 2 Dec 2013 in Skin Hair and Nails
Answered by Dr. Rakesh Karanwal 47 minutes later
Brief Answer: Itching due to either yeast infection or a drug Detailed Answer: Hi there, Thanks for your query. ** Firstly, in order to PINPOINT the exact cause of generalized itching; give you a SOUND professional advice; and, TRUE VALUE FOR YOUR MONEY, I request you to kindly provide additional information as follows :- # duration of diabetes and high blood pressure. Long-standing diabetes or uncontrolled hypertension causes kidneys’ damage, which is manifested by generalized itching, amongst others. # Medications (with doses) being taken for both conditions (some medicines cause itching) # Any problem of tingling, numbness or “pins and needles” sensations over extremities or body. This suggests diabetic complications of nerves carrying sensations. # Latest blood sugar (fasting and post-prandial) reports; Blood Pressure readings. ** This notwithstanding- based on information available- the commonest causes of generalized itching are :- - Yeast infection of the skin and throat/food pipe - Side effect of a drug(s) - Involvement of nerves carrying sensations as part of diabetic complication - Kidneys’ damage ** In the meanwhile- pending receipt of additional information as advised- you may take anti-histaminic drug such as, levoceterizine or ceterizine twice daily for temporary relief from itching, till such time the exact cause is identified and specific therapy started for the same. Consult your doctor and apprise him of my opinion. I am certain that he agrees with my opinion and clinical acumen; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Severe itching and burning sensation on skin with throat irritation. What could be wrong? 6 hours later
I have had diabetes for a year and been taking insulin 45units with metformin 1000mg, blood pressure 40mg usually fluctuates...diabetic readings fstng. 140 & after 190. There are pins/needles feeling allover my body with itching and burning and crawling. This is very much like allergies I had in the past...used Benadryl(?) and it went away...not this time. PS I took a couple of antibiotic (pen) tablets and it temporarily worked...but returned in a some hours.
Answered by Dr. Rakesh Karanwal 3 hours later
Brief Answer: Anti-allergic + antifungals will cure rashes Detailed Answer: Nice to hear back from you, Mr. XXXXXXX Firstly, please STOP penicillin preparation, as it is the commonest cause of rashes/allergic reactions. Further, I would recommend that you take * a course of anti-fungal drug, such as Fluconazole 150mg/day for 2 weeks. * Tablet Ceterizine 10mg thrice daily to control itching and negate allergic reaction. * Tab Prednisolone 10mg thrice x 1 day --> 10mg twice a day x 1 day --> 10mg once a day for 3 days ---> stop. * Combination of Pregabanyl 75mg + Vitamin B12 (methylcobalamine) 750mcg TWICE a day, empty stomach, to be continued regularly. I am certain that these drugs will bring the rashes under control. Antibiotics have NO ROLE in treatment of rashes/allergic reactions. Also, as expected, your blood sugar is uncontrolled. You have not mentioned which insulin (regular/isophane/Lispro/glargine/aspart) are you taking; and, what about the even dose of Insulin and Metformin. In any case, your night dose of insulin and/or Metformin needs to be increased so as to bring down the fasting sugar to within desirable range. The name of the drug and its frequency for high blood pressure too has not been mentioned. Apparently, the inadequate dose is responsible for fluctuating blood pressure. Perhaps, I will be able to help you much better in regulating blood sugar (which is responsible for rashes/yeast infection of the body and throat.) provided you forward the morning and evening dose of insulin + metformin and also the name / dose/ frequency of drug for blood pressure. Rest assured that you will recover soon from rashes and also, your blood sugar + blood pressure be under control. Awaiting further information as desired, Fond regards, Dr. Rakesh karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor